Title: On the homotopy type of p-completions of infra-nilmanifolds
Authors: Bastardas, G * ×
Descheemaeker, An * #
Issue Date: Dec-2002
Publisher: Springer-verlag
Series Title: Mathematische zeitschrift vol:241 issue:4 pages:685-696
Abstract: Infra-nilmanifolds are compact K(G, 1)-manifolds with G a torsion-free, finitely generated, virtually nilpotent group. Motivated by previous results of various authors on p-completions of K(G, 1)-spaces with G a finite or a nilpotent group, we study the homotopy type of p-completions of infra-nilmanifolds, for any prime p. We prove that the p-completion of an infra-nilmanifold is a virtually nilpotent space which is either aspherical or has infinitely many nonzero homotopy groups. The same is true for p-localization. Moreover, we show by means of examples that rationalizations of infra-nilmanifolds may be elliptic or hyperbolic.
ISSN: 0025-5874
Publication status: published
KU Leuven publication type: IT
Appears in Collections:Mathematics, Campus Kulak Kortrijk
* (joint) first author
× corresponding author
# (joint) last author

Files in This Item:

There are no files associated with this item.

Request a copy


All items in Lirias are protected by copyright, with all rights reserved.

© Web of science